Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 254, NWS North Platte, NE

August 6, 2015Hooker County, Logan County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2015, 5:36 AM MDT for Hooker County, Logan County, Thomas County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 5:36 AM MDT (11:36 UTC)
Expired
Aug 6, 2015, 6:15 AM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hooker County, NE, Logan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 15 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:05 AM MDTHAIL 16 W Thedford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS53 KLBF 061136
SVRLBF
NEC091-113-171-061215-
/O.NEW.KLBF.SV.W.0254.150806T1136Z-150806T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 AM CDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  CENTRAL THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 715 AM CDT/615 AM MDT/

* AT 636 AM CDT /536 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SENECA...OR 8 MILES EAST OF MULLEN...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MULLEN...KELSO...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY...
  SENECA AND THEDFORD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 183 AND 210.
 HIGHWAY 97 BETWEEN MILE MARKERS 61 AND 70.
 HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4186 10027 4162 10056 4173 10072 4174 10072
      4174 10073 4200 10112 4209 10105 4209 10087
TIME...MOT...LOC 1136Z 310DEG 31KT 4207 10088 

HAIL...1.00IN
WIND...60MPH
 
$$

POWER
1 follow-up statement
635 
WWUS53 KLBF 061157
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 AM CDT THU AUG 6 2015

NEC091-061206-
/O.CAN.KLBF.SV.W.0254.000000T0000Z-150806T1215Z/
HOOKER NE-
657 AM CDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOOKER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4186 10027 4162 10056 4173 10072 4174 10072
      4174 10073 4181 10084 4203 10084 4206 10080
TIME...MOT...LOC 1156Z 310DEG 31KT 4195 10069 

$$

NEC113-171-061215-
/O.CON.KLBF.SV.W.0254.000000T0000Z-150806T1215Z/
THOMAS NE-LOGAN NE-
657 AM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR THOMAS AND NORTHWESTERN LOGAN COUNTIES...

AT 656 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THEDFORD...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 196 AND 209.
 HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 147.

LOCATIONS IMPACTED INCLUDE...
NORWAY...HIGHWAY 83 CROSSING THE DISMAL RIVER AND THEDFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4186 10027 4162 10056 4173 10072 4174 10072
      4174 10073 4181 10084 4203 10084 4206 10080
TIME...MOT...LOC 1156Z 310DEG 31KT 4195 10069 

HAIL...1.00IN
WIND...60MPH
 
$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:57 AM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 6, 2:57 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CDT THU AUG 6 2015

.SYNOPSIS...
ISSUED AT 333 AM CDT THU AUG 6 2015

CLOSED LOW OVER THE CANADIAN MARITIMES WITH A BROAD
TROUGH INTO THE NORTHEAST CONUS. CLOSED LOW MOVING INTO THE WESTERN
PRAIRIES OF CANADA WITH A STRONG WAVE MOVING UNDERNEATH INTO THE
NORTHERN PLAINS...THUNDERSTORMS ASSOCIATED WITH THIS WAVE EXTEND
FROM EASTERN MONTANA INTO NORTH CENTRAL NEBRASKA. CLOSED LOW OFF THE
CALIFORNIA COAST AND RIDGE OVER THE DESERT SOUTHWEST. UPPER WAVE
MOVING THROUGH THE SOUTHEAST CONUS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT THU AUG 6 2015

MODELS IN FAIR AGREEMENT IN THE NEAR TERM WITH SOME
TIMING ISSUES WILL USE A BLEND FOR THE FORECAST. SYSTEM THIS MORNING
OVER THE NORTHERN PLAINS. SOUTHERN EDGE IS MOVING OUT AT 42KTS. THIS
WILL HAVE THE BACK EDGE OF THE SYSTEM CLEAR OF THE FORECAST AREA
AROUND 12Z. CONVECTION BEING AIDED BY THE NOSE OF THE LOW LEVEL JET
AROUND 40 TO 45KTS. FAIRLY HIGH BASED STRUCTURE ON STORMS AND HAVE
BEEN PUTTING OUT 40 TO 45 MPH WINDS AS THEY MOVE EAST. WAVE OVER
MONTANA WILL MOVE EAST INTO THE  DAKOTAS THROUGH THE MORNING WITH A
700MB CLOSED LOW ASSOCIATED WITH IT. THE FORECAST AREA WILL REMAIN
IN THE 700MB TROUGH THROUGH THE DAY TODAY. 30 TO 40KT 850MB LOW
LEVEL JET WILL BE OVER NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON.
BEST LIFT OVER ONEILL FROM 21Z-00Z. MU CAPE AROUND 2500 JOULES/KG
AND TDS IN THE MID 60S. CLOUD COVER MAY INHIBIT HEATING. HIGHS IN
THE LOW 90S OVER SOUTHWEST NEBRASKA AND 80S OVER THE REMAINDER
OF THE FORECAST AREA TODAY WITH A 90 FOR KVTN.

SYSTEM WILL MOVE TO THE EAST AFTER 3Z AND HAVE CLEARED IT OUT WITH
TEMPERATURES FALLING INTO THE 50S AND 60S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 333 AM CDT THU AUG 6 2015

THE NEXT IN A THE SERIES OF PERTURBATIONS ALOFT WILL CROSS THE
REGION FRIDAY NIGHT. THE NAM/GFS/ECMWF ALL CONTINUE TO HAVE A GOOD
HANDLE ON THIS DISTURBANCE...AND LIKELY POPS WILL BE CONTINUED FOR
THE SOUTHERN TWO THIRDS OF THE FORECAST AREA FRIDAY NIGHT. STORMS
WILL DEVELOP ACROSS WESTERN NEBRASKA TOWARD EVENING ALONG A
SHARPENING SURFACE TROUGH. DURING THE EARLY EVENING A FORWARD
PROPAGATING MCS MAY ORGANIZE ACROSS WESTERN NEBRASKA AND MOVE
EAST INTO CENTRAL NEBRASKA BY MID TO LATE LATE EVENING. AN
INCREASED WIND DAMAGE THREAT WOULD OCCUR IF THIS MATERIALIZES IN
ADDITION  TO SOME LARGE HAIL POTENTIAL. ALSO ENSEMBLE MEAN QPF
HAS AMOUNTS APPROACHING 1.5 INCHES...SO HEAVY RAIN A CONCERN.
HOWEVER IF THE SYSTEM BECOMES FORWARD PROPAGATING...THIS MAY
LIMIT THE HEAVY RAIN THREAT SOMEWHAT DUE TO THE QUICK PASSAGE OF
THE CONVECTIVE SYSTEM. WILL CONTINUE TO MONITOR.

SATURDAY INTO THE MIDDLE OF NEXT WEEK...THE OVERALL UPPER PATTERN
WILL REMAIN LARGELY UNCHANGED. HOWEVER...OPERATIONAL MODELS AND
THE ENSEMBLE MEAN H500MB PATTERN ARE STARTING TO SUGGEST THAT THE
LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO EXPAND AND
BUILD NORTH AND WEST INTO THE CENTRAL HIGH PLAINS AND
INTERMOUNTAIN WEST. THIS WOULD SHIFT THE BETTER CHANCES FOR TSTMS
NORTH OF THE AREA WITH INCREASING HEAT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM CDT WED AUG 5 2015

LOOKS LIKE A MIX OF FOG AND STRATUS WILL DEVELOP FOR SEVERAL HOURS
TONIGHT...GIVEN THE NAM SKILL LATELY. MVFR/IFR/LOCAL LIFR IS
EXPECTED...GENERALLY ALONG AND EAST OF HIGHWAY 83 SOUTH OF HIGHWAY
20.

STORMS UNDERWAY ACROSS NRN NEB THIS EVENING MOVE SLOWLY EAST
OVERNIGHT...WEAKEN IN THE MORNING...AND THEN REFIRE...19Z-
21Z...NEAR OR EAST OF HIGHWAY 281.

VFR IS EXPECTED ALL AREAS BY 00Z THURSDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...POWER
SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...CDC
Hazardous weather outlook, Aug 6, 4:31 AM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 AM CDT THU AUG 6 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-071045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
531 AM CDT THU AUG 6 2015 /431 AM MDT THU AUG 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL CONTINUE OVER THE NEBRASKA SANDHILLS EARLY THIS
MORNING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING OVER NORTH CENTRAL NEBRASKA EAS OF A LINE FROM
SPRINGVIEW TO BURWELL. THE MAIN THREAT WITH STORMS THAT DEVELOP
WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN
NEBRASKA FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HEAVY RAIN IS ALSO
POSSIBLE WITH THESE STORMS.

DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH MONDAY AS AN
ACTIVE PATTERN REMAINS IN PLACE. THE THREAT FOR SEVERE WEATHER
WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 6, 2:02 AM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015

NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...

AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
 HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.

LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
      4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:04 PM MDTAreal Flood AdvisoryLBFFrontier12 hr
Aug 6, 2:02 AM MDTSpecial Weather StatementLBFCherry58 min
Aug 6, 5:13 AM MDTSevere Thunderstorm WarningLBFCherry, Thomas47 min
Aug 6, 6:14 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas46 min
Aug 6, 7:16 AM MDTSpecial Weather StatementLBFCuster44 min
Aug 6, 7:59 AM MDTSpecial Weather StatementLBFCuster, Logan46 min
Aug 6, 2:36 PM MDTFlash Flood WatchLBFArthur, Chase, Custer, Deuel, Frontier, Garden and 6 more37 hr
Aug 6, 3:29 PM MDTSpecial Weather StatementLBFBoyd46 min
Aug 6, 4:13 PM MDTSpecial Weather StatementLBFBoyd47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.